MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 02/23/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2014 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventralex st mesh (device 1).Per op notes, "the midline incision was made, a ventralex st mesh (device 1) was placed using prolene sutures." (b)(6) 2015 - patient was diagnosed with recurrent incisional hernia thereby underwent repair with explant of old mesh (device 1) and implant of phasix mesh (device 2).Per op notes, "scar tissue was excised, the mesh (device 1) was removed.Took down adhesions between the anterior abdominal wall.A phasix mesh (device 2) was placed to the symphysis pubis." (b)(6)2015 - patient was diagnosed with wound infection thereby underwent incision and drainage of infected abdominal wound.Per op notes, "the inferior portion of this had exposed phasix mesh (device 2) that seemed to be well incorporated.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2014) is considered to be a best estimate.This mdr represents the phasix mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex st mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24340554
Report Number1213643-2026-00145
Device Sequence Number9782187
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708(17)170428(10)HUYDTP12
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number1190500
Device Lot NumberHUYDTP12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale